Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
heymikey

Accutane, hair loss, and exercise

Recommended Posts

I have been thinking of getting Accutane again because my acne is getting uncontrollable again. I have been clear twice before -- once after I first took Accutane (about 4 years ago) but my acne came back with a vengeance, and another time I was clear was about 2 years ago (I don't know what I did but a combination of regular sleep, ACV, etc.).

I want to try Accutane again but I just have some doubts. Even after I took Accutane, my hair is thinning. I'm not 100% sure if it's because of Accutane, but my cousin in LA took Accutane twice and after taking the drug for the 2nd time, he is now bald (he's only 30). My aunt said it was because of Accutane. This is really freaking me out. He used to have a whole set of hair.

Another issue of concern would be another side effect of Accutane, which is muscle and joint pain. Two months ago, I have started going to the gym to tone my body. Will taking Accutane cause me to put that on hold? Will it interfere with my exercise routine?

Share this post


Link to post
Share on other sites
I have been thinking of getting Accutane again because my acne is getting uncontrollable again.  I have been clear twice before -- once after I first took Accutane (about 4 years ago) but my acne came back with a vengeance, and another time I was clear was about 2 years ago (I don't know what I did but a combination of regular sleep, ACV, etc.).

I want to try Accutane again but I just have some doubts.  Even after I took Accutane, my hair is thinning.  I'm not 100% sure if it's because of Accutane, but my cousin in LA took Accutane twice and after taking the drug for the 2nd time, he is now bald (he's only 30).  My aunt said it was because of Accutane.  This is really freaking me out.  He used to have a whole set of hair.

Another issue of concern would be another side effect of Accutane, which is muscle and joint pain.  Two months ago, I have started going to the gym to tone my body.  Will taking Accutane cause me to put that on hold?  Will it interfere with my exercise routine?

Share this post


Link to post
Share on other sites

I think that you should determine how bad is the acne for you? If its uncontrolable for you and is going to scar you than that is something you need to talk to your derm about. As far as hair loss, check your family's history with the hair loss. It really could be genetic. But that is a tricky one. My husbands grandpa went completely bald by 21. No one that I know of in the family has had the same thing happen to them. Thinning of the hair, yes. Completely bald, no. And that is with both the men and women.

Good luck and take care.

Share this post


Link to post
Share on other sites

Accutane is known to cause thinning, but it almost always thickens back up after treatment. It's very likely that your cousin was going to wind up bald at that age with or without Accutane, despite what your aunt thinks. Lots of guys go bald who've never even heard of Accutane. wink.gif

Another issue of concern would be another side effect of Accutane, which is muscle and joint pain. Two months ago, I have started going to the gym to tone my body. Will taking Accutane cause me to put that on hold? Will it interfere with my exercise routine?

Share this post


Link to post
Share on other sites

i am going to gym 4 times a week on roaccutane and it isn't any different.

Share this post


Link to post
Share on other sites

Thanks guys for replying. I wouldn't mind taking Accutane despite the side effects IF I know for sure that my acne will never come back. Having taken Accutane once and having my acne come back with my hair thinning and having my liver somewhat screwed up (something with the blood test result -- elevated levels of something that I forgot the name of) is quite a gamble. I don't want to go bald and have my acne come back.

So, what is the success rate for taking Accutane again? By the way, the last time I took Accutane was about 4 years ago. If I take it again, wouldn't that be similar to taking it the first time? I want it to be permanently clear this time around.

Share this post


Link to post
Share on other sites
Guest Craigems

Success rate first time round is something like 80%, and second time round fills in an extra 15% so 95%.

So its pretty dam good. Mikey, how often are you showering and for how long? And did your oil production after tane come back HEAPS then subside?

Just a few questions, helping me with my theory lol.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×